Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 104, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 7, 2008, 4:00 PM EDT for Blount County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2008, 4:00 PM EDT (20:00 UTC)
- Expired
- Jun 7, 2008, 4:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Blount County, TN
The radar
The Knoxville radar (KMRX), 71 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 365 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1691 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:10 PM EDT, 50 minutes earlier.
Area forecast discussion, Jun 7, 3:10 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 310 PM EDT SAT JUN 7 2008 .SHORT TERM...(TONIGHT THROUGH MONDAY)...DEFINITELY SEEING MORE COVERAGE OF TSRA THIS AFTERNOON. CUMULUS CLOUDS DEVELOPED GENERALLY OVER THE HIGHER TERRAIN...WITH NO INDICATIONS AT ALL OF ANY OUTFLOW BOUNDARIES. HOWEVER...AT MID AFTERNOON SHOWERS AND BRIEFLY STORMS WERE FORMING OVER MUCH OF THE SRN MTNS...SMOKY MTNS AND ERN PARTS OF THE CUMBERLAND PLATEAU. MOVEMENT APPEARED TO BE NE AT 10 TO 15 MPH. WATCHING THE STRONGER STORMS FOR POSSIBLY PULSING TO NEAR SEVERE STRENGTH. APPEARS THAT BOTH TRI AND OQT SHOULD AT LEAST TIE THE RECORD HIGHS FOR TODAY (93 DEGREES). FORECAST GRIDS LOOKED GOOD FOR TONIGHT WITH 20 TO 30 PERCENT CHANCE POPS ACROSS THE BOARD. STAYED CLOSE TO GFS MINS. FOR SUNDAY...DECIDED TO ADD SLIGHT CHANCE POPS FOR THE AFTERNOON HOURS FOR AT LEAST THE ERN MTNS...AS I DONT SEE HIGH PRESSURE RIDGE COMPLETELY SUPPRESSING CONVECTION. WILL LET MIDNIGHT SHIFT PONDER ADDING LOW POPS ELSEWHERE FOR SUNDAY...AND ANY NEED FOR EVENING POPS. KEPT NEAR RECORD HIGH WORDING OUT OF TYS AND CHA GROUPS ...SINCE RECORD HIGHS FOR CHA AND TYS FOR 6/8 ARE 100 DEGREES. PERSISTENCE ON MINS WAS CLOSE TO GFS VALUES. FOR MONDAY...EXPECT A LITTLE MORE COVERAGE OF TSRA WHICH PREVIOUS FORECAST GRIDS ALREADY TRENDED TOWARD. MAX TEMPS SHOULD BE 1 TO 2 DEGREES LOWER THAN SUNDAY MAX TEMPS. LITTLE CHANGES MADE TO PREVIOUS GRIDS FOR MONDAY. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)...RIDGE WILL CONTINUE TO SLIP EAST TO THE WESTERN ATLANTIC EARLY IN THE PERIOD AS SHORT WAVE AND ASSOCIATED WEAK COOL FRONT BUILDS SLOWLY SOUTH AND EAST TOWARD THE SOUTHERN APPALACHIANS. USING ECMWF MODEL FRONTAL TIMING WOULD BE LATE TUESDAY INTO WEDNESDAY AND STAYED WITH HIGHEST CHANCE POPS DURING THIS PERIOD. HOWEVER SOME MEDIUM CHANCE POPS WILL BE MAINTAINED IN THE TERRAIN AREAS WITH SLIGHT CHANCE IN THE GREAT VALLEY THROUGH THE REMAINDER OF THE EXTENDED FORECAST AS MOISTURE AND INSTABILITY PROGGED TO BE SUFFICIENT FOR WIDELY SCATTERED CONVECTION IN THE VALLEY WITH SCATTERED DEVELOPMENT IN THE HIGHER TERRAIN. WENT QUITE CLOSE TO MEX MOS TEMP GUIDANCE THROUGHOUT THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 95 71 92 70 / 20 10 10 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 94 70 92 69 / 20 10 10 20 20 OAK RIDGE, TN 70 96 69 93 69 / 20 10 10 20 20 TRI CITIES AIRPORT, TN 64 95 63 93 67 / 20 10 10 30 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
Hazardous weather outlook, Jun 7, 5:00 AM EDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT SAT JUN 7 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-081000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 500 AM EDT (400 AM CDT) SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. SOME STORMS COULD BECOME STRONG TO SEVERE... PRODUCING STRONG GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH PRESSURE WILL LINGER ACROSS THE SOUTHERN APPALACHIAN REGION THROUGH NEXT WEEK...BRINGING HOT CONDITIONS WITH A FEW ISOLATED AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE EACH DAY. SOME OF THESE STORMS COULD PRODUCE STRONG GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE ISOLATED NATURE OF THE EXPECTED SEVERE WEATHER. DMG
In the hours before
Special weather statement, Jun 7, 3:22 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 322 PM EDT SAT JUN 7 2008 TNZ082-072000- BLEDSOE- 222 PM CDT SAT JUN 7 2008 ...A STRONG THUNDERSTORM IS AFFECTING BLEDSOE COUNTY... AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF PIKEVILLE...MOVING NORTHEAST AT AROUND 8 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:32 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 28 min |
| Jun 7, 6:36 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Roane | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.